Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Tonsils infection, enlarge, swollen uvula , taking cap. Could it be allergic reaction?

Hello. Im having tonsils infection for a week now.I ve been drinking penicillin for 2 days now and antihistamine for 2 days because of hives . Woke up this morning with enlarge and swollen uvula ,its really hard to swollen. Could it be alergic reaction to one of the medications or its just because of my tonsils? It s saturday and im not able to see my GP. Thank you, Laura.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

From your description, I would like to discuss two things with you.

1. Yes, a swollen uvula could either be due to the infection or due to an allergic reaction. I would also recommend the use of a mask, which would prevent contact with allergen to a certain extent. Also, adding an antibacterial or disinfectant mouth wash to your treatment regimen will surely help
2. Antibiotic therapy should have started showing effect by now. Please discuss the possibility of changing the particular antibiotic if you do not notice an improvement in the next 24 hours or so

Please also discuss the possibility of adding a locally acting oral solution used to treat pain and inflammation. This will help relieve the inflammation in your throat.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor